Alert archive / Hawaii / High Wind Warnings in 2026

High Wind Warning 4, NWS Honolulu, HI

February 22, 2026Hawaii County, Hawaii

NWS Honolulu, HI issued this high wind warning at Feb 22, 2026, 3:34 AM HST for Hawaii County, Hawaii. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 22, 2026, 3:34 AM HST (13:34 UTC)
Expired
Feb 23, 2026, 2:45 AM HST
In force
23 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The radar

The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 1.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2026-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2026-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
186 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

470 
WWHW70 PHFO 221334
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
334 AM HST Sun Feb 22 2026

HIZ028-230245-
/O.NEW.PHFO.HW.W.0004.260222T1334Z-260223T0400Z/
Big Island Summits-
334 AM HST Sun Feb 22 2026

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WHAT...West winds 50 to 60 mph with gusts up to 70 mph.

* WHERE...Big Island Summits.

* WHEN...Until 6 PM HST this evening.

* IMPACTS...Winds this strong can make driving and walking 
  dangerous. The winds can forcefully open doors and damage hinges 
  or slam doors shut, possibly causing injuries.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means that winds at the summits are expected to 
be at least 56 mph, with gusts over 66 mph. Take necessary 
precautions to protect property. Travel to summit areas should be 
delayed until winds subside.

&&

$$

Blood
2 follow-up statements
101 
WWHW70 PHFO 221901
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
901 AM HST Sun Feb 22 2026

HIZ028-231600-
/O.EXT.PHFO.HW.W.0004.000000T0000Z-260223T1600Z/
Big Island Summits-
901 AM HST Sun Feb 22 2026

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM HST MONDAY...

* WHAT...West winds 50 to 60 mph with gusts up to 70 mph.

* WHERE...Big Island Summits.

* WHEN...Until 6 AM HST Monday.

* IMPACTS...Winds this strong can make driving and walking 
  dangerous. The winds can forcefully open doors and damage hinges 
  or slam doors shut, possibly causing injuries.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means that winds at the summits are expected to 
be at least 56 mph, with gusts over 66 mph. Take necessary 
precautions to protect property. Travel to summit areas should be 
delayed until winds subside.

&&

$$

JVC
902 
WWHW70 PHFO 231245
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
245 AM HST Mon Feb 23 2026

HIZ028-232200-
/O.CAN.PHFO.HW.W.0004.000000T0000Z-260223T1600Z/
/O.NEW.PHFO.WI.Y.0008.260223T1245Z-260223T2200Z/
Big Island Summits-
245 AM HST Mon Feb 23 2026

...WIND ADVISORY IN EFFECT UNTIL NOON HST TODAY...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...Sustained winds from 40 to 50 mph with gusts up to 60 mph.

* WHERE...Big Island Summits of Mauna Kea and Mauna Loa.

* WHEN...Until noon HST today.

* IMPACTS...Winds this strong can make driving and walking 
  dangerous. The winds can forcefully open doors and damage hinges 
  or slam doors shut, possibly causing injuries.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider postponing travel to the summits until conditions improve. 
If you must travel to the summits, use extra caution walking and 
driving. Be careful opening or closing doors.

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

RCB

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Feb 21, 9:25 PM HST, 6 hours 9 minutes earlier.

Area forecast discussion, Feb 21, 9:25 PM HST, 6 hours 9 minutes before

534
FXHW60 PHFO 220725
AFDHFO

Area Forecast Discussion
National Weather Service Honolulu HI
925 PM HST Sat Feb 21 2026

.SYNOPSIS...
An upper level trough anchored over the islands will maintain high
chances for periods of statewide moderate to locally heavy
rainfall. Weather conditions should improve by Sunday morning, but
widely scattered showers will persist through the day. Energy
moving into the trough from the north Monday will increase the
probabilities for return moderate to locally heavy precipitation
that will likely lead to flooding. The trough is forecast to lift
northeast Tuesday. This will allow for drier mid week conditions
under light to breezy trade winds.

&&

.SHORT TERM UPDATE...
Issued at 827 PM HST Sat Feb 21 2026

Statewide rainfall has tapered off this evening with the only
significant convective action occurring across eastern Maui this
evening. A Flash Flood Warning is in effect over Hana and
surrounding areas through 11 PM as intense rainfall rates upwards
to 3 to 4 inches per hour are likely causing flooding in Hana,
Kipahulu and Hamoa this evening. Statewide, Sunday will likely be
a quieter day than today but there are still decent chances for
brief light to moderate showers. It will not take much more rain
in many saturated windward communities to produce flooding,
especially in the vicinity of swollen streams and low lying
areas. Locally heavy rain anchored within higher terrain is still
a possibility Sunday. Energy moving into the lingering trough
over the state from the north Monday will increase the
probabilities for more areawide moderate to locally heavy rain
episodes. The Flood Watch will likely need to be extended into
early next week with the main focus being from Maui County
westward.

&&

.PREV DISCUSSION...
Issued at 345 PM HST Sat Feb 21 2026

Water vapor imagery is showing an upper level trough swinging
through the state with the trough axis centered over the state
this afternoon. This vigorous trough combined with orographic
lift led to some significant flooding along the Koolau Mountain
Range earlier today. Preliminary rainfall reports of over 21
inches in 12 hours have been recorded in Luluku as well as over 15
inches in 12 hours over Moanalua and Poamoho. Some drier mid
level air has decreased the rainfall threat for the time being,
but unstable conditions will continue to exist through tonight
especially for Oahu and Maui County. The Flood Watch for Oahu is
out through 6 pm today and will likely need to be extended through
tonight. For Kauai, the threat for heavy rain should generally be
decreasing this evening and we will continue to monitor to see
whether or not the Flood Watch needs to be extended.

For rest of this afternoon and tonight, the main concern will be
over Oahu and Maui County as satellite imagery shows a cluster of
heavy showers and thunderstorms moving in from the south. Another
surge of moisture will be possible for this evening and tonight.

Sunday morning should bring some improved weather conditions,
although scattered showers will continue to persist in select
windward areas. Sea breezes developing during the day should allow
for the development of afternoon clouds and showers Sunday
afternoon and evening.

Beyond Sunday, the latest global models have changed quite a bit
over the past 24 hours and is now showing another short-wave
trough swinging through the state Sunday night into Monday and
lingering through Tuesday. The threat for heavy rain will once
again be on the increase Sunday night starting with the western
half of the state and spread eastward to the rest of the state
Monday into Tuesday. With moderate to locally breezy trades
returning during this time (which is a day earlier than the
previous forecast) showers will be focused along windward and
mountain areas. With the added upper level support, heavy rain
showers are expected and wet trade wind weather is expected
through Tuesday.

An upper level ridge should begin to build over the region by the
middle of the week, which should bring at least a few days of
drier weather.

Meanwhile on the summits of the Big Island, a Winter Weather
Advisory has been extended through tonight due to the wintry mix
of light snow and freezing rain likely continuing through the
evening hours. Precipitation should be on the decrease tonight,
but slick road conditions and freezing fog could continue through
the morning hours.

&&

.AVIATION...
Issued at 345 PM HST Sat Feb 21 2026

Most areas will remain VFR overnight as showers decrease in
intensity. Brief MVFR/IFR are still possible in isolated
thunderstorms and scattered showers, however, as the atmosphere
remains unstable. Winds will be uncharacteristically weak tonight
through Sunday. Trades will return Monday in the western end of
the state, Monday night to Maui County, and Tuesday on the Big
Island. This will bring an increase in windward and mauka showers.

Airmet Sierra remains in effect for Oahu, Molokai, and Maui.

Airmet Tango is in effect for all areas for turbulence between
10kft and 30kft.

Airmet Zulu is in effect for the entire area from 12kft to FL240.

&&

.MARINE...
Issued at 345 PM HST Sat Feb 21 2026

Winds will be light and variable, with overnight with land
breezes and daytime sea breezes, beginning tonight. Seas will also
continue to drop along with surf along east facing shores. Expect
a wet pattern to continue with isolated thunderstorms due to an
upper disturbance in the area.

Surf along exposed north and east-facing shores will quickly
build through the day Monday as a long-period north-northeast
swell from a broad storm-force low evolves off the northwest
Pacific coast this weekend. A large area of northerly gales
between this system and a 1048 mb blocking high centered over the
Aleutians will continue to expand southward through the weekend,
with the head of the fetch reaching less than 1,000 nautical miles
from the state. Heights will reach warning levels for exposed
north- and east-facing shores by late Monday through Tuesday.
Although a gradual downward trend is anticipated by midweek,
additional pulses from this same system will keep surf above
advisory levels for east-facing shores through much of the week.
This swell direction will bring surf into some typically protected
areas such as Kua Bay, West Maui, and exposed shores of Lanai.

Other impacts from this north-northeast swell direction could
include significant erosion along some coasts and accretion at
other locations as sand shifts opposite the typical swell
direction, particularly along north-facing shores. Additionally,
overwash along vulnerable sections of coastline and roadways will
be possible beginning Monday night during high tide cycles.
Mariners can also anticipate harbor surges at Kahului and Hilo.

Surf along exposed west-facing shores will rise early next week as
a long-period northwest swell arrives from a recent broad storm-
force low over the far northwest Pacific.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 6 AM HST Sunday for Central Oahu-East Honolulu-
Ewa Plain-Honolulu Metro-Kauai East-Kauai Mountains-Kauai North-
Kauai South-Kauai Southwest-Koolau Leeward-Koolau Windward-
Niihau-Oahu North Shore-Olomana-Waianae Coast-Waianae Mountains.

Winter Weather Advisory until 6 AM HST Sunday for Big Island
Summits.

&&

UPDATE...Blood
DISCUSSION...Kino
AVIATION...Parker
MARINE...Foster

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 3:59 PM HSTAreal Flood AdvisoryHFOHonolulu3 hr
Feb 21, 5:39 PM HSTAreal Flood AdvisoryHFOKalawao3 hr
Feb 21, 6:02 PM HSTAreal Flood AdvisoryHFOKalawao2 hr
Feb 21, 8:00 PM HSTAreal Flood AdvisoryHFOKalawao16 min
Feb 21, 8:16 PM HSTFlash Flood WarningHFOKalawao4 hr
Feb 21, 11:11 PM HSTSpecial Marine WarningHFO105 min
Feb 22, 9:01 AM HSTFlood WatchHFOHawaii, Honolulu, Kauai, Kalawao30 hr

Nearby

High Wind Warnings in Hawaii, 2026Every high wind warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.